The Diabetes Forum Support Community For Diabetics Online banner
1 - 7 of 7 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
I'm sure we have all had this happen. You put a new pump site in, thinking everything is perfect. And then BAM!! your 500. Thanks a lot pump site for not working. Now I feel like CRAP. Simple vent, excuse me why I try to keep from vomiting from being so ridiculously high. Sighhh.

Sent from my iPhone using Diabetes
 
G

·
you're welcome to vent Kelly... that sounds frustrating. I don't use a pump, I just do the injections. I've heard the pros and cons of pumps... obviously you're experiencing a con there. I hope you can get your BGLs back down and that you're feeling better quick. I had a bad day myself too.... started my morning with a hypo sitting on 3.7 which is 66 in your measurement there (not sure how low I actually dropped though) and was feeling really crook and groggy until about 11 am today. :)
 

·
Registered
Joined
·
1,590 Posts
I'm sure we have all had this happen. You put a new pump site in, thinking everything is perfect. And then BAM!! your 500. Thanks a lot pump site for not working. Now I feel like CRAP. Simple vent, excuse me why I try to keep from vomiting from being so ridiculously high. Sighhh.

Sent from my iPhone using Diabetes
Gotta hate it. I just had to change a new pump site for the same reason. Guess it was just a little closer to my belly button than it should have been...I never get a good site around there.
 

·
Registered
Joined
·
32 Posts
Good morning Kelly , mep, and Mae . Yes I've had this happen plenty of times. But I've had it much less since I've switched infusion sets. I used to be on straight inserters and since I got ( forgot the name at the moment) slanted type sets I havnt had any more problems.
 

·
Registered
Joined
·
1,557 Posts
Kelly, I can definitely relate to your situation. It happened to me twice this week. I also have to get an A1C done next week so I was trying really hard to avoid those kinds of 'highs'. Sometimes the pump can be really frustrating, but I still love it.
 

·
Registered
Joined
·
3,024 Posts
Pump

I had that happen with three in a row in Dec, 2007. I thought it was my pump, but it turned out to be scar tissue. I had used my upper abdomen for injections for many years and a build up of scar tissue beneath the skin's surface had formed. There is almost no absorption of insulin on that part of my body. Very high blood sugar can occur when placing an infusion set in scar tissue.

I was advised to use other body sites and to rotate sites so i would not have additional scar tissue. Now I rotate between my lower abdomen and my upper legs, where there is fatty tissue. There has not been anymore problems except when I place my set too close to my upper abdomen. There is permanent scar tissue there and I can never use my upper abdomen again.
 

·
Registered
Joined
·
203 Posts
Wow! That's Scarey!

Sorry to hear about the pump, but, it is good info for all of us who may one day need a pump. Things like this can only benefit us. Your experiences are important to all of us, as we learn from each other.

Thanks! :)

Paul
 
1 - 7 of 7 Posts
Top